Analysis of Ribbed Plates

by Donald L. Dean,
Cyrus Omid'varan,

Serial Information: Journal of the Structural Division, 1969, Vol. 95, Issue 3, Pg. 411-440

Document Type: Journal Paper

Abstract: Exact deformation solutions are found for rationally based discrete-continuous models of rectangular ribbed plates having simple end supports and flexible side supports. The formulas are valid for general loadings and are improvements over those based on orthotropic plate theory in that the inconsistencies inherent in the use of an equivalent continuum are avoided. The solutions are double Fourier series (infinite with respect to the continuous variable along the rib line and finite with respect to the discrete variable denoting the rib) plus simple corrective terms where required to satisfy special boundary conditions. Fourth order mathematical models are used for a Composite Membrane Analysis and a Non-Composite Flexural Analysis and a general eighth order model is used for Composite Membrane-Flexural Analysis. The major results are numerically illustrated.

Subject Headings: Plates | Mathematical models | Composite materials | Membranes | Deformation (mechanics) | Load factors | Orthotropic materials |

Services: Buy this book/Buy this article


Return to search